Thunderstorm Wind, Harnett
- When
- July 31, 7:00 PM EST
- Where
- Harnett County, 5 mi E of Seminole
- Measured
- 50 kt (58 mph)
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.430, -78.950
Trees were blown down on Highway 27.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 31, 12:15 PM EST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 115 PM EDT WED JUL 31 2002 .SHORT-TERM (TONIGHT - FRIDAY)...SURFACE PRESSURE TROUGH STAYS SOUTH OF RALEIGHS FORECAST AREA WHILE UPPER LEVEL WEAKNESS EMBEDDED BETWEEN SUBTROPICAL HIGH CENTERS DRIFTS EASTWARD FROM GEORGIA/SOUTH CAROLINA AREA. MEAN MOISTURE IN 1000-500 MB LAYER CONTINUES TO DECREASE. NET RESULT FOR FORECAST AREA IS NO POPS AND TEMPERATURES AND DEWPOINTS A LITTLE LESS OPPRESSIVE THAN PAST FEW DAYS. NO SIGNIFICANT CHANGES TO CURRENT FORECAST OTHER THAN NO MENTION OF POPS IN SOUTHEASTERN TIER FOR THURSDAY. MAY CARRY A SLIGHT CHANCE FOR EVENING HOURS PENDING TRENDS IN THE AFTERNOON CONVECTION PATTERN. SURFACE WINDS LIGHT AND ACQUIRING MORE OF AN EASTERLY COMPONENT WITH TIME. .LONG-TERM (SATURDAY - WEDNESDAY) UPPER LEVEL SUBTROPICAL HIGH DOMINATES THE WEATHER PATTERN AND BUILDS EASTWARD. UPPER LEVEL WEAKNESS IN GEORGIA/SOUTH CAROLINA AREA RETROGRADE INTO GULF. LITTLE CHANGE IN MEAN MOISTURE. BAND OF INCREASED MOISTURE ASSOCIATED WITH NEXT SURFACE FRONT APPROACHING NORTH CAROLINA WILL BE HARD PRESSED TO MOVE THIS FAR SOUTH WITH UPPER LEVEL RIDGE BUILDING. WILL CONTINUE CURRENT FORECAST OF NO POPS FOR THE PERIOD. WITHOUT SURFACE HIGH IN THE GULF AND A LOW LEVEL WESTERLY FLOW...WILL NOT FORECAST AS MUCH EXCESSIVE HEAT AS CAN BE IN THIS THE CASE OF A BUILDING UPPER LEVEL RIDGE. HOWEVER THINK CURRENT FORECAST HIGHS ARE TEMPERED TOO MUCH. WILL INCREASE HIGHS BY ONE CATEGORY. OTHERWISE NO SIGNIFICANT CHANGES TO CURRENT FORECAST. .RDU...NONE. KK
NCZ088-089-312345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 635 PM EDT WED JUL 31 2002 ...A STRONG STORM BETWEEN STEDMAN AND ROSEBORO MAY PRODUCE SMALL HAIL... AN ISOLATED STRONG STORM DEVELOPING NEAR THE CUMBERLAND / SAMPSON COUNTY LINE BETWEEN STEDMAN AND ROSEBORO WILL DRIFT SLOWLY SOUTH BETWEEN 640 PM AND 730 PM. FREQUENT LIGHTNING AND BRIEF DOWNPOURS CAN BE EXPECTED WITH THIS STORM... AND SMALL HAIL AND GUSTY WINDS OVER 30 MPH ARE ALSO POSSIBLE. IF YOU ARE NEAR THIS STORM... MOVE INDOORS TO A SAFE SHELTER RIGHT AWAY. OTHER STRONG STORMS MAY ALSO DEVELOP QUICKLY ACROSS CUMBERLAND... SAMPSON... HOKE... AND SCOTLAND COUNTIES THROUGH MID EVENING. GIH
The Raleigh/Durham radar (KRAX), 49 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down on Highway 27.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303681.